MAUDE Adverse Event Report: ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS

ABBOTT MEDICAL OPTICS TECNIS 1 MULTIFOCAL; MULTIFOCAL IOLS
Model Number ZLB00
Medical Device Problem Code Inadequacy of Device Shape and/or Size (1583)
Health Effect - Clinical Code No Code Available (3191)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Date of event: unknown, exact date not provided (2017).If explanted, give date: not applicable, lens remains implanted.(b)(4).An attempt has been made to obtain missing information and has been received.All pertinent information available to abbott medical optics has been submitted.
 
Event or Problem Description
It was reported that a zlb00 13.0 diopter intraocular lens (iol) was implanted in the patient's left eye on (b)(6) 2017 with no patient injury.Post-operatively, the patient ended up -1.75 diopters and an explant is planned on 2017 to replace the lens with the same model, but different diopter of 10.5.No additional information was provided.
 
Additional Manufacturer Narrative
Additional information received reported and confirmed that the replacement lens was a zlb00 10.5 diopter intraocular lens (iol) and the explant date was (b)(6) 2017.No additional information was provided.Update to required intervention.If explanted, give date: (b)(6) 2017.(b)(4).All pertinent information available to abbott medical optics has been submitted.
 
Additional Manufacturer Narrative
Device evaluation: product testing could not be performed because the product was not returned.Therefore, reported complaint cannot be confirmed.Manufacturing record review: manufacturing records were reviewed and the lens was manufactured according to specification.A search on complaints search revealed that no similar complaints were received for this production order number.Labeling review: the directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Conclusion: based on the investigation results there is no indication of a product quality deficiency and the reported issue could not be verified.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS 1 MULTIFOCAL
Common Device Name
MULTIFOCAL IOLS
Manufacturer (Section D)
ABBOTT MEDICAL OPTICS
santa ana CA 92705
MDR Report Key6854328
Report Number9614546-2017-00862
Device Sequence Number16421844
Product Code MFK
UDI-Device Identifier05050474560536
UDI-Public(01)05050474560536(17)190312
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P980040
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/29/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date03/12/2019
Device Model NumberZLB00
Device Catalogue NumberZLB00U0130
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 08/16/2017
Supplement Date Received by Manufacturer09/12/2017
03/06/2018
Initial Report FDA Received Date09/11/2017
Supplement Report FDA Received Date10/07/2017
03/30/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;